Alert archive / Iowa / River Flood Warnings in 2009
River Flood Warning 17, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Mar 23, 2009, 8:41 AM CDT for Buena Vista County, Iowa. It took effect at Mar 26, 2009, 4:25 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 23, 2009, 8:41 AM CDT (13:41 UTC)
- In effect from
- Mar 26, 2009, 4:25 AM CDT
- Expired
- Mar 23, 2009, 11:19 AM CDT
- In force
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- Minor
County Buena Vista County, IA
The radar
The Sioux Falls radar (KFSD), 159 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Sioux River at Linn Grove (LNNI4). The gauge peaked at 16.58 ft at Mar 24, 2009, 11:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 16.5 ft
- Moderate stage
- 20 ft
- Major stage
- 22.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06605850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KFSD 231341
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
841 AM CDT MON MAR 23 2009
...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN IOWA...
LITTLE SIOUX RIVER AT LINN GROVE
BIG SIOUX RIVER NEAR BRUCE
...FORECAST FLOODING CHANGED FROM MODERATE TO MAJOR SEVERITY FOR THE
FOLLOWING RIVERS IN SOUTH DAKOTA...
BIG SIOUX RIVER NEAR BROOKINGS
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
WIDESPREAD RAINFALL OF 1 TO 2 INCHES...WITH LOCALLY HIGHER AMOUNTS...
FELL ACROSS MUCH OF EASTERN SOUTH DAKOTA AND NORTHWESTERN IOWA SUNDAY
NIGHT. RUNOFF FROM THESE RAINS WILL CAUSE MODERATE TO MAJOR FLOODING
ON THE MIDDLE BIG SIOUX RIVER...AND THE UPPER TO MIDDLE LITTLE SIOUX
RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC011-241341-
/O.CON.KFSD.FL.W.0007.000000T0000Z-090328T1900Z/
/BRCS2.2.ER.090317T0807Z.090318T0815Z.000000T0000Z.NR/
841 AM CDT MON MAR 23 2009
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR BRUCE.
* UNTIL SATURDAY AFTERNOON.
* AT 08AM MONDAY THE STAGE WAS 7.9 FEET.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE AGAIN BY THIS AFTERNOON AND
CREST NEAR 10.9 FEET LATE ON WEDNESDAY MARCH 25. THE RIVER IS
EXPECTED TO FALL BELOW FLOOD STAGE ON SATURDAY MARCH 28.
* AT STAGES NEAR 8.0 FEET...THE LOWER BANKS ON THE LEFT SIDE OF THE
RIVER OVERFLOW.
$$
SDC011-101-241341-
/O.CON.KFSD.FL.W.0011.000000T0000Z-000000T0000Z/
/BRKS2.3.ER.090324T0000Z.090326T1200Z.000000T0000Z.NO/
841 AM CDT MON MAR 23 2009
...FORECAST FLOODING INCREASED FROM MODERATE TO MAJOR SEVERITY...
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR BROOKINGS.
* UNTIL FURTHER NOTICE.
* AT 06AM MONDAY THE STAGE WAS 8.8 FEET.
* MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 7 PM MONDAY AND CREST NEAR
12.5 FEET BY THURSDAY MARCH 26.
* AT STAGES NEAR 13.0 FEET...THE BRIDGE 1 MILE SOUTH OF MEDARY ON
471ST AVENUE IS OVERTOPPED.
$$
IAC021-241341-
/O.NEW.KFSD.FL.W.0017.090326T0925Z-090328T0508Z/
/LNNI4.1.ER.090326T0925Z.090327T0000Z.090327T0508Z.NO/
841 AM CDT MON MAR 23 2009
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* FROM LATE WEDNESDAY NIGHT TO LATE FRIDAY NIGHT.
* AT 08AM MONDAY THE STAGE WAS 16.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY MARCH 26 AND
CREST NEAR 18.1 FEET THURSDAY EVENING. THE RIVER IS EXPECTED
TO FALL BELOW FLOOD STAGE BY FRIDAY MARCH 27.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS
FLOODED.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST
STAGE STAGE TIME STAGE TIME
BIG SIOUX RIVER
BRCS2 8.0 7.86 MON 8 AM 10.9 WED 10 PM
BRKS2 9.0 8.77 MON 6 AM 12.5 THU 7 AM
LITTLE SIOUX RIVER
LNNI4 18.0 16.23 MON 8 AM 18.1 THU 7 PM1 follow-up statement
000
WGUS83 KFSD 231619
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1119 AM CDT MON MAR 23 2009
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA AND
SOUTH DAKOTA...
BIG SIOUX RIVER AT HAWARDEN
BIG SIOUX RIVER AT AKRON
LITTLE SIOUX RIVER AT SPENCER
LITTLE SIOUX RIVER AT LINN GROVE
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
JAMES RIVER AT HURON
JAMES RIVER AT MITCHELL
BIG SIOUX RIVER NEAR BROOKINGS
BIG SIOUX RIVER NEAR DELL RAPIDS
BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC011-101-241619-
/O.CON.KFSD.FL.W.0011.000000T0000Z-000000T0000Z/
/BRKS2.3.ER.090324T0846Z.090326T1800Z.000000T0000Z.NO/
1119 AM CDT MON MAR 23 2009
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR BROOKINGS.
* UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 8.8 FEET.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 4 AM TUESDAY AND CREST NEAR
12.6 FEET BY THURSDAY MARCH 26.
* AT STAGES NEAR 13.0 FEET...THE BRIDGE 1 MILE SOUTH OF MEDARY ON
471ST AVENUE IS OVERTOPPED.
$$
SDC099-101-241619-
/O.EXT.KFSD.FL.W.0012.090326T1600Z-000000T0000Z/
/DERS2.1.ER.090326T1600Z.090328T0600Z.000000T0000Z.NO/
1119 AM CDT MON MAR 23 2009
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR DELL RAPIDS.
* FROM THURSDAY MORNING UNTIL FURTHER NOTICE.
* AT 09AM MONDAY THE STAGE WAS 8.7 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 11 AM THURSDAY AND CREST NEAR
13.5 FEET BY SATURDAY MARCH 28.
* AT STAGES NEAR 14.0 FEET...SIGNIFICANT AMOUNTS OF AGRICULTURAL
LANDS ARE FLOODED THROUGH THE BASIN.
$$
SDC099-241619-
/O.EXT.KFSD.FL.W.0013.090326T0400Z-000000T0000Z/
/SFLS2.1.ER.090326T0400Z.090328T1200Z.000000T0000Z.NO/
1119 AM CDT MON MAR 23 2009
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET.
* FROM WEDNESDAY EVENING UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 10.9 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 11 PM WEDNESDAY AND CREST NEAR
13.5 FEET BY SATURDAY MARCH 28.
* AT STAGES NEAR 14.0 FEET...SOME FARM BUILDINGS BETWEEN RENNER AND
SIOUX FALLS ARE THREATENED BY HIGH WATER.
$$
IAC167-SDC083-127-231649-
/O.CAN.KFSD.FL.W.0014.000000T0000Z-090328T0900Z/
/HAWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1119 AM CDT MON MAR 23 2009
THE FLOOD WARNING IS CANCELLED FOR
THE BIG SIOUX RIVER AT HAWARDEN.
* AT 07AM MONDAY THE STAGE WAS ESTIMATED AT 8.7 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 12.2 FEET 1 AM
SATURDAY.
$$
IAC149-SDC127-231649-
/O.CAN.KFSD.FL.W.0015.000000T0000Z-090323T1619Z/
/AKRI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1119 AM CDT MON MAR 23 2009
THE FLOOD WARNING IS CANCELLED FOR
THE BIG SIOUX RIVER AT AKRON.
* AT 11AM MONDAY THE STAGE WAS 10.4 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 13.4 FEET 7 AM
SATURDAY.
$$
SDC005-241618-
/O.CON.KFSD.FL.W.0008.000000T0000Z-000000T0000Z/
/HURS2.2.ER.090319T0419Z.090326T1800Z.000000T0000Z.NO/
1119 AM CDT MON MAR 23 2009
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER AT HURON.
* UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 13.1 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 13.6 FEET BY THURSDAY MARCH 26
THEN BEGIN FALLING.
* AT STAGES NEAR 14.0 FEET...NUMEROUS COUNTY AND TOWNSHIP ROADS IN
BEADLE COUNTY WILL BE FLOODED.
$$
SDC035-061-241618-
/O.EXT.KFSD.FL.W.0010.090324T0800Z-000000T0000Z/
/JRMS2.1.ER.090324T0800Z.090402T1200Z.000000T0000Z.NO/
1119 AM CDT MON MAR 23 2009
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER AT MITCHELL.
* FROM LATE TONIGHT UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 16.3 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 3 AM TUESDAY AND CREST NEAR
19.6 FEET BY FRIDAY APRIL 03.
* AT STAGES NEAR 20.0 FEET...THE HIGHER BANKS OVERFLOW.
$$
IAC041-059-231649-
/O.CAN.KFSD.FL.W.0016.000000T0000Z-090326T1500Z/
/SPWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1119 AM CDT MON MAR 23 2009
THE FLOOD WARNING IS CANCELLED FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* AT 10AM MONDAY THE STAGE WAS 8.0 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 8.7 FEET 7 PM
TUESDAY.
$$
IAC021-231649-
/O.CAN.KFSD.FL.W.0017.000000T0000Z-090328T0508Z/
/LNNI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1119 AM CDT MON MAR 23 2009
THE FLOOD WARNING IS CANCELLED FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* AT 11AM MONDAY THE STAGE WAS 16.2 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 16.7 FEET 1 PM
THURSDAY.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST
STAGE STAGE TIME STAGE TIME
BIG SIOUX RIVER
BRKS2 9.0 8.80 MON 11 AM 12.6 THU 1 PM
DERS2 12.0 8.69 MON 9 AM 13.5 SAT 1 AM
SFLS2 12.0 10.93 MON 11 AM 13.5 SAT 7 AM
HAWI4 15.0 E8.70 MON 7 AM 12.2 SAT 1 AM
AKRI4 16.0 10.39 MON 11 AM 13.4 SAT 7 AM
JAMES RIVER
HURS2 11.0 13.14 MON 11 AM 13.6 THU 1 PM
JRMS2 17.0 16.26 MON 11 AM 19.6 THU 7 AM
LITTLE SIOUX RIVER
SPWI4 10.0 8.00 MON 10 AM 8.7 TUE 7 PM
LNNI4 18.0 16.24 MON 11 AM 16.7 THU 1 PMWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Mar 23, 4:45 AM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Mar 23, 4:45 AM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 445 AM CDT MON MAR 23 2009 .DISCUSSION... ACTIVE FORECAST FOR NEXT FEW DAYS AS STRONG CYCLONE IMPACTS THE AREA. CURRENTLY...THUNDERSTORMS DEVELOPING IN WARM SECTOR. NOT MUCH OF A CHANGE IN NELIGH PROFILER OVER THE PAST SEVERAL HOURS...SUGGESTING THUNDERSTORMS ARE PRIMARILY THERMODYNAMICALLY DRIVEN. HEIGHT OF 50 DBZ CORE HAS APPROACHED 23-24K FEET AGL IN SOME OF STRONGER STORMS...BUT HAS NOT BEEN ABLE TO SURGE ANY HIGHER TO LEND CONFIDENCE IN ISSUING A WARNING. FAIRLY DYNAMIC SET UP TODAY WITH DEEPENING SURFACE LOW OVER WESTERN NEBRASKA. GRADIENT FAIRLY TIGHT LENDING TO STRONG SOUTHEAST FLOW ACROSS AREA. CLOUD COVER QUITE TRICKY TODAY...BUT AS LOW LEVEL MOISTURE INCREASES EXPECT STRATUS DECK TO EXPAND AND SHROUD CWA. WINDS OVERNIGHT HAVE DROPPED OFF SLIGHTLY...BUT STILL CLOSE TO WIND ADVISORY CRITERIA ACROSS SOUTHWEST MINNESOTA ESPECIALLY WITH DOWNDRAFTS FROM RESIDUAL SHOWERS ENHANCING MIXING SOME. BUFKIT MOMENTUM TRANSFER ONLY A FEW KNOTS SHY OF WIND ADVISORY CRITERIA ACROSS PORTIONS OF NORTHWEST IOWA...AND ELECTED TO ISSUE A SMALL ADVISORY THROUGHOUT THE DAY TODAY. AM MOST CONCERNED ABOUT WINDS DOWN NEAR THE KSUX AREA THIS AFTERNOON AS MODELS PORTEND DRY SLOT SURGING NORTHWARD POTENTIALLY WORKING INTO SOUTHERN EDGE OF FORECAST AREA. IF THIS OCCURS...ENHANCED MIXING WILL LIKELY LEAD TO LOW END WIND ADVISORY CONDITIONS. DRY SLOT APPEARS TO WORK TOWARDS THE KYKN AREA LATE THIS AFTERNOON. MU CAPE VALUES RISE TO AROUND 500 J/KG...AND EXPECT CONVECTIVE INITIATION TO BE NEAR HIGHWAY 81 ACROSS NEBRASKA BUT POTENTIALLY AS FAR NORTH AS YANKTON. EXPECT REMNANTS OF STORMS TO WORK INTO EASTERN PORTIONS OF FORECAST AREA TONIGHT. GIVEN SHEAR PROFILES SUGGESTING STRONG SPEED SHEAR AND MODEST DIRECTIONAL SHEAR...AGREE WITH SPC THE PRIMARY SEVERE THREAT WILL BE HAIL AND WIND THOUGH AN ISOLATED TORNADO EARLY IN THE STORMS LIFE CYCLE CAN NOT BE RULED OUT. COULD ALSO SEE SOME ELEVATED STORMS DEVELOP ACROSS PORTIONS OF SOUTHWEST MINNESOTA THIS EVENING AS SWATH OF INSTABILITY LIFTS TO THE NORTHEAST. COLD FRONT CRASHES INTO WESTERN PORTIONS OF FORECAST AREA THIS EVENING AND SWEEPS ACROSS THE AREA OVERNIGHT. TROWAL SETS MAINLY ALONG AND WEST OF THE JAMES RIVER VALLEY TONIGHT AND AS ATMOSPHERE COOLS COULD SEE PRECIPITATION MIX WITH AND CHANGE OVER TO SNOW OVERNIGHT. BEST CHANCES FOR ACCUMULATION APPEAR TO BE FROM K9V9 DOWN INTO GREGORY COUNTY. PRECIPITATION WILL LIKELY MIX WITH AND POTENTIALLY CHANGE BACK OVER TO RAIN ON TUESDAY BEFORE THE WRAP AROUND PRECIP LIFTS OFF TO THE NORTHEAST. WITH ACCUMULATION OF AROUND ONE INCH OF SNOW NEAR THE K9V9 AREA...OPTED NOT TO ISSUE A WINTER WEATHER ADVISORY. PRECIPITATION LIFTS TO THE NNE TUESDAY NIGHT CREATING THE POTENTIAL FOR A DUSTING OF SNOW ACROSS THE NORTHERN EDGE OF CWA. WINDS WILL FINALLY BEGIN TO SETTLE DOWN ON WEDNESDAY AS SYSTEM LIFTS INTO THE GREAT LAKES REGION. DID NOT ALTER FORECAST BEYOND WEDNESDAY DUE TO ACTIVE WEATHER IN THE SHORT TERM. WILL HAVE TO KEEP AN EYE ON THE NEXT SYSTEM WHICH BEGINS TO DIVE INTO THE INTERMOUNTAIN WEST ON WEDNESDAY AND MOVES INTO THE NORTHERN PLAINS LATE THIS WEEK INTO THE WEEKEND. THIS SYSTEM COULD BRING THE POTENTIAL FOR ANOTHER SIGNIFICANT SNOW EVENT ACROSS THE NORTHERN PLAINS ON SATURDAY. && .AVIATION... A DEEPENING LOW PRESSURE OVER NEBRASKA WILL KEEP STRONG SOUTHEAST WINDS IN PLACE THROUGH THE DAY WITH SUSTAINED WINDS AROUND 25 MPH AND GUSTS AROUND 35 MPH...ESPECIALLY FOR FSD AND SUX. MAINLY MVFR CEILINGS ARE EXPECTED...ALTHOUGH SOME IFR CEILINGS WILL BE LIKELY AT TIMES THROUGHOUT THE MORNING. SCATTERED THUNDERSTORMS AROUND FSD AND SUX WILL BE A THREAT EARLY THIS MORNING...AND AGAIN AFTER ABOUT 23Z. && .FSD WATCHES/WARNINGS/ADVISORIES... IA...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR IAZ002-003-013-014- 020>022-031-032. MN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ081-090. NE...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NEZ013-014. SD...NONE. && BT/08
Hazardous weather outlook, Mar 23, 6:05 AM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 605 AM CDT MON MAR 23 2009 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-241200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 605 AM CDT MON MAR 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS LATE MONDAY AFTERNOON AND EVENING...FOR AREAS ALONG AND SOUTH OF I 90 IN SOUTHEAST SOUTH DAKOTA....EXTREME NORTHEAST NEBRASKA...AND MUCH OF NORTHWEST IOWA. LOW TOPPED SUPERCELLS ARE POSSIBLE WHICH COULD PRODUCE HAIL UP TO ONE INCH AND 60 MPH WINDS AND THE POTENTIAL FOR AN ISOLATED TORNADO. FLOODING... RAINFALL ACROSS THE AREA SUNDAY NIGHT COMBINED WITH EXPECTED RAINFALL THROUGH TUESDAY WILL LEAD TO MINOR FLOODING ACROSS MANY AREA RIVERS. MINOR FLOODING WILL AFFECT MUCH OF THE BIG SIOUX RIVER BASIN FROM BRUCE DOWN TO NEAR AKRON. ADDITIONAL MINOR FLOODING IS ALSO EXPECTED ACROSS THE JAMES RIVER BASIN FROM HURON TO MITCHELL...AND ALONG THE LITTLE SIOUX NEAR SPENCER. WINTER WEATHER... RAIN MAY MIX WITH AND CHANGE OVER TO SNOW NEAR IN CENTRAL SOUTH DAKOTA AFFECTING PORTIONS OF BRULE AND GREGORY COUNTIES. SNOWFALL IS EXPECTED TO REMAIN AROUND ONE INCH OR LESS. WIND... SOUTHEASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL BE POSSIBLE ALONG AND SOUTH OF HIGHWAY 60 IN NORTHWEST IOWA...SOUTHWEST MINNESOTA AND EXTREME NORTHEAST NEBRASKA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTRY MIX OF RAIN AND SNOW COULD CHANGE TO A PERIOD OF ACCUMULATING WET SNOW FROM THURSDAY INTO SATURDAY ACROSS PARTS OF SOUTHEAST SOUTH DAKOTA...TO SOUTHWEST MINNESOTA AND NORTHWEST IOWA. THE TRACK OF THIS SYSTEM REMAINS UNCERTAIN AT THIS TIME...HOWEVER...THIS SYSTEM CARRIES THE POTENTIAL OF CREATING A SIGNIFICANT AMOUNT OF SNOW ACROSS PORTIONS OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM TODAY. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Mar 23, 6:26 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
626 AM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM FLASH FLOOD ARLINGTON 44.36N 97.13W
03/22/2009 KINGSBURY SD EMERGENCY MNGR
HIGHWAY 81 NORTH OF ARLINGTON AND HIGHWAY 14 WEST OF
ARLINGTON UNDER WATER. FOUR INCHES OF RAIN MEASURED
NEARBY.
&&
KWEISSERThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 4:53 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Woodbury | 52 min |
| Mar 23, 4:57 PM CDT | Flash Flood Warning | FSD | Plymouth, Woodbury | 2 hr |
| Mar 23, 5:36 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth | 24 min |
| Mar 23, 5:44 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Woodbury | 31 min |
| Mar 23, 6:09 PM CDT | Flash Flood Warning | FSD | Lyon | 111 min |
| Mar 23, 6:17 PM CDT | Severe Thunderstorm Warning | FSD | Cherokee, Lyon, O'Brien, Plymouth, Sioux, Woodbury | 43 min |
| Mar 23, 6:44 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, O'Brien, Osceola, Sioux | 46 min |
Nearby
River Flood Warnings in Iowa, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.